Skip to Content

Does Slow Fe cause stools to turn dark or black?

Question is Closed
Report Favorite

Answers (2)


4 Jul 2010

Hi, yes it can

Slow Fe Oral

Iron may cause your stools to turn black, an effect that is not harmful.

If your doctor has prescribed this drug, remember that he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.

I hope i helped

Votes: +0

4 Jul 2010

I don't know what Fe is, but any time you have black stool it could be blood. I'm just telling you this because of warnings on drugs some medicines can make you bleed inside and that's a serious problem.

Votes: +0
Anonymous 4 Jul 2010

Possible side effects of Slow Fe Controlled-Release Capsules:
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; darkened or green stools; diarrhea; nausea; stomach upset.

Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); black, tarry stools; blood or streaks of blood in the stool; fever; vomiting with continuing sharp stomach pain.

Read more:

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

After taking Doc-Q-Lace my stools turned dark black. Is this normal?

I am on about 10 different meds. Could this be part of my problem?

1 answer 28 Dec 2010

Is a side effect dark stools?

I took 2 pepto Bismal tablets 2 times yesterday and today I noticed my stools were very dark this morning. Is this a side effect?

1 answer 22 Feb 2011

I have been taking Mucinex 600 mg for 3 days. Can medicine cause black stools?

I was not seeing any signs of black stools before taking the medicine and I am not taking any other medications. I have had a chest cold almost a ...

2 answers 27 Aug 2012